Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 19, 2011, 9:18 PM EDT for 4 counties in Maryland; Kent County, Sussex County, Delaware. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 9:18 PM EDT (01:18 UTC)
- Expired
- Aug 19, 2011, 11:15 PM EDT
- In force
- 117 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 35 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606
WWUS81 KPHI 200118
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 PM EDT FRI AUG 19 2011
DEZ002>004-MDZ012-015-019-020-200315-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT MD-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
918 PM EDT FRI AUG 19 2011
...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL AFFECT
CAROLINE...KENT...QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AN AREA OF SHOWERS AND THUNDERSTORMS OVER THE CENTRAL DELMARVA
PENINSULA. THIS AREA IS MOVING SOUTHEAST AT AROUND 15 MPH.
THE STRONGEST PRESENT THUNDERSTORM IF IT MAINTAINS ITS STRENGTH AND
SPEED WILL MOVE THROUGH GEORGETOWN...LEWES...DEWEY BEACH AND
REHOBOTH BEACH.
SOME LOCALLY HEAVY RAIN WILL FALL OVER THE NEXT TWO HOURS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
LAT...LON 3846 7570 3867 7576 3869 7590 3857 7603
3877 7635 3883 7620 3894 7624 3885 7639
3905 7631 3900 7618 3915 7628 3928 7621
3938 7584 3929 7568 3937 7550 3893 7530
3879 7511 3881 7508 3846 7503
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 19, 8:08 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 19, 8:08 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 808 PM EDT FRI AUG 19 2011 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL MOVE INTO THE AREA TONIGHT THEN STALL BEFORE POSSIBLY DISSIPATING THROUGH SATURDAY. A STRONGER COLD FRONT IS FORECAST TO CROSS THE AREA LATER SUNDAY. THIS FRONT SHOULD BE TO OUR EAST MONDAY AS HIGH PRESSURE FROM THE MIDWEST BUILDS EASTWARD THROUGH TUESDAY. THE HIGH THEN SHIFTS TO OUR EAST WEDNESDAY INTO THURSDAY. THE NEXT COLD FRONT IS SCHEDULED TO MOVE THROUGH LATE THURSDAY INTO FRIDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE THUNDERSTORM WATCH NUMBER 791 WAS CLEARED FOR THE REST OF OUR AREA SHORTLY BEFORE 800 PM AS THE AIRMASS CONTINUES TO STABILIZE. WE HAVE ALSO DISCONTINUED THE FLASH FLOOD WATCH. WITH HIGH GROUND LEVEL MOISTURE FROM THIS RAIN, AND PREVIOUS RAIN THURSDAY NIGHT...PATCHY FOG WILL CONTINUE IN THE OVERNIGHT WEATHER GRIDS. MOS TEMPERATURES SEEMED TO BE PERFORMING WELL...AND THERE WERE NO SIGNIFICANT DIFFERENCES BETWEEN THE NAM AND GFS MOS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... ANY EARLY MORNING FOG WILL DISSIPATE RATHER QUICKLY SATURDAY MORNING. THEN...WITH THE LOW DISSIPATING OR MOVING JUST OFFSHORE, SLIGHT CHANCE PROBABILITIES WERE RETAINED BUT CONFINED TO THE AFTERNOON...WITH SCATTERED TO LOW BROKEN SKY COVER GRIDS. MOS TEMPERATURES WERE AGAIN IN FAIRLY GOOD AGREEMENT...BUT WITH NO REAL AIRMASS CHANGE AND AT LEAST PARTIAL SUNSHINE, SOLUTIONS WERE A COUPLE OR FEW DEGREES HIGHER THAN PREVIOUS ITERATIONS, AND THIS WAS ACCEPTED. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THIS TIME FRAME CONTINUES THE UNSETTLED THEME WITH UPPER-LEVEL TROUGHING ACROSS THE NORTHEAST AND MID ATLANTIC, AND A STRONGER COLD FRONT MOVES THROUGH LATE SUNDAY. WHILE THE LARGE SCALE PICTURE IS GENERALLY AGREED UPON BY THE GUIDANCE, THERE IS SOME LOWER CONFIDENCE REGARDING THE OVERALL DETAILS. THE STRONGER FRONT SHOULD SWEEP EAST OF THE AREA EARLY MONDAY WITH LARGE HIGH PRESSURE BUILDING IN FROM THE WEST TUESDAY BEFORE SHIFTING TO THE EAST WEDNESDAY. THE NEXT COLD FRONT LOOKS TO MOVE THROUGH LATER THURSDAY INTO FRIDAY. THEREFORE, A BRIEF BREAK IN THE UNSETTLED WEATHER LOOKS TO OCCUR IN THE TUESDAY TO WEDNESDAY TIME FRAME. WE FAVORED A MOSTLY BLENDED GUIDANCE APPROACH SATURDAY NIGHT INTO MONDAY, THEN GENERALLY UTILIZED HPC GUIDANCE FROM MONDAY NIGHT ON WITH MAINLY SOME MINOR TWEAKS FOLLOWING ADDITIONAL COLLABORATION. HPC WENT WITH A BLEND OF THE GFS/GEFS MEAN TO START THEN GRADUALLY SHIFTED TO JUST THE GEFS MEAN. SATURDAY NIGHT...ONE TROUGH AXIS SHIFTS TO OUR EAST WITH PERHAPS A LITTLE BIT OF RIDGING TAKING PLACE AHEAD OF THE NEXT TROUGH. SOME WEAK WAA AND THETA-E ADVECTION BEGINS TO ARRIVE BUT AT THIS POINT THE ASSOCIATED LIFT LOOKS WEAK ENOUGH TO PRECLUDE ANY CONVECTIVE DEVELOPMENT BEYOND EARLY EVENING. HOWEVER IF A SMALL SHORT WAVE EMBEDDED IN THE FLOW SCOOTS OUT AHEAD OF THE MAIN SYSTEM, AN ISOLATED SHOWER OR STORM CANNOT BE RULED OUT OVERNIGHT. SUNDAY AND MONDAY...A MORE SIGNIFICANT UPPER-LEVEL TROUGH WILL MOVE THROUGH SUNDAY INTO MONDAY. THE MAIN SURFACE LOW IS FORECAST TO TRACK ACROSS SOUTHEASTERN CANADA, HOWEVER THE DIGGING TROUGH AND FALLING HEIGHTS WILL DRIVE A STRONGER SURFACE COLD FRONT ACROSS THE REGION. AS THE HEIGHTS FALL AND A BELT OF STRONGER MID LEVEL FLOW /SOMEWHAT UNCERTAIN WITH MODEL VARIATIONS/ ACCOMPANIES THE TROUGH, A MORE ORGANIZED CONVECTIVE THREAT SHOULD DEVELOP. WE MAY HAVE SOME WARM SECTOR CLOUDINESS TO DEAL WITH, HOWEVER SOME SHOWERS AND THUNDERSTORMS ARE ANTICIPATED MAINLY SUNDAY AFTERNOON AND NIGHT WITH THE COLD FRONT AND POSSIBLY EVEN INITIALLY WITH A LEE SIDE TROUGH. A THETA-E RIDGE IS FORECAST TO CROSS THE AREA IN THE AFTERNOON AND EVENING WHICH SHOULD ADD TO THE INSTABILITY. THE MID LEVEL LAPSE RATES MAY BE MORE MARGINAL, HOWEVER GIVEN THE INCREASING FLOW AND STRONGER SYNOPTIC SCALE LIFT, A FEW BANDS OR CLUSTERS OF STORMS SHOULD DEVELOP. SOME STORMS MAY BE LOCALLY STRONG TO SEVERE WITH HAIL AND STRONG WINDS GUSTS, ESPECIALLY IF ORGANIZATION TAKES PLACE. WE UPPED THE POPS TO LIKELY ACROSS THE NORTHERN HALF OF THE CWA IN THE AFTERNOON AND EVENING WITH HIGH CHC POPS FARTHER SOUTH. LOCALLY HEAVY RAIN WILL AGAIN BE POSSIBLE WITH PW VALUES INCREASING TO NEAR 2.0 INCHES. GIVEN THE RECENT WET CONDITIONS IN MANY PLACES, LOCAL FLOODING MAY OCCUR. GIVEN THE ONGOING FLASH FLOOD WATCH, WE WILL HOLD OFF FOR NOW AND CONTINUE TO MENTION THE THREAT IN THE HAZARDOUS WEATHER OUTLOOK. DID ADD IN A HEAVY RAIN MENTION TO THE FORECAST IN AREAS WITH LIKELY POPS. THE FRONT SHOULD BE SHUNTED TO OUR EAST EARLY MONDAY MORNING AS LARGE HIGH PRESSURE ARRIVES FROM THE WEST. SOME MODEL GUIDANCE STILL LINGERS THE FRONT/INSTABILITY AXIS BACK SOME MONDAY MORNING WHICH WOULD ALLOW FOR ISOLATED CONVECTION. HOWEVER FOR NOW, WE WILL PUSH THE FRONT FAR ENOUGH EAST AND GO WITH POPS UNDER 15 PERCENT. TUESDAY AND WEDNESDAY...HIGH PRESSURE IS FORECAST TO SETTLE ACROSS THE AREA TUESDAY INTO WEDNESDAY BEFORE SETTLING OFFSHORE DURING WEDNESDAY. A MUCH DRIER AIRMASS IS EXPECTED TO ACCOMPANY THIS SURFACE HIGH FOR MOST LOCATIONS, THEREFORE WE FAVORED A DRY FORECAST AND LOWER DEW POINTS. GIVEN THE WEAK SURFACE FLOW DUE TO THE SURFACE HIGH IN PLACE, WE MAY HAVE A SEA AND BAY BREEZE DEVELOP EACH AFTERNOON. WE MAY THEN START TO GET SOME RETURN FLOW LATE WEDNESDAY AS THE HIGH BEGINS TO SETTLE OFF THE COAST. THURSDAY AND FRIDAY...THE RETURN FLOW THURSDAY ON THE BACKSIDE OF THE SURFACE HIGH WILL AIDE IN WAA. THE NEXT COLD FRONT IS FORECAST TO MOVE THROUGH LATER THURSDAY WITH PERHAPS ANOTHER ROUND OF LOCALLY HEAVY SHOWERS AND THUNDERSTORMS. THIS FRONT SHOULD BE SETTLING TO OUR EAST AND SOUTH ON FRIDAY, ALTHOUGH THERE IS LOWER CONFIDENCE AS IT MAY END UP STALLING CLOSE BY. FOR NOW, WENT WITH SLIGHT CHC TO LOW CHC POPS. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. CONVECTION WAS JUST DEPARTING THE CENTRAL TAF SITES JUST BEFORE 00Z...SO THE TAFS WILL BE VFR EXCEPT FOR A TEMPO GROUP FOR MARGINAL VFR VISIBILITIES IN A FEW LEFTOVER SHOWERS AND POSSIBLY SOME POST-FRONTAL FOG IN THE LIGHT WIND REGIME. OF COURSE LOWER CONDITIONS IN CONVECTION WILL BE MENTIONED FOR KACY AND KMIV FOR A COUPLE OF HOURS. OTHERWISE...LOW PRESSURE IN THE AREA TONIGHT WILL LINGER AND NOT CAUSE MUCH OF A CHANGE OF AIRMASS. MARGINAL VFR VISIBILITIES IN FOG MAY OCCUR AT SEVERAL OR MOST OF THE TAF SITES AFTER 05Z OR 06Z THANKS TO LOTS OF LOW LEVEL MOISTURE AND LIGHT WINDS. THIS WILL PERSIST UNTIL AROUND 12Z. THEREAFTER FOR SATURDAY...VFR CONDITIONS IN BUILDING CUMULUS ARE FORECAST. MOS GUIDANCE WAS INDICATING A SHIFT TO WEST OR EVEN NORTHWEST LESS THAN 10 KNOTS FOR THE NORTHWESTERN AND CENTRAL TAF SITES LATE TONIGHT. IF THIS OCCURS...WINDS ARE FORECAST TO SHIFT BACK TO SOUTHWEST AROUND 10 KNOTS BY LATE MORNING OR MIDDAY. OUTLOOK... SATURDAY NIGHT...PERHAPS EARLY EVENING ISOLATED CONVECTION, OTHERWISE GENERALLY VFR. SUNDAY...A STRONG COLD FRONT CROSSES THE AREA WITH AREAS OF SHOWERS AND THUNDERSTORMS. SUB-VFR CONDITIONS ARE ANTICIPATED WITH ANY SHOWERS AND THUNDERSTORMS ALONG WITH THE POTENTIAL FOR LOCALLY GUSTY WINDS. MONDAY AND TUESDAY...VFR AS HIGH PRESSURE BUILDS IN, HOWEVER CANNOT RULE OUT SOME LOCALIZED EARLY MORNING FOG. WEDNESDAY...A SOUTHERLY FLOW WITH GENERALLY VFR CONDITIONS. && .MARINE... IT IS EXPECTED THAT CONDITIONS WILL CONTINUE TO RUN WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS TONIGHT AND SATURDAY...FOR THE MOST PART. WEAK LOW PRESSURE MOVING IN FROM THE WEST TONIGHT WILL DISSIPATE...OR MOVE JUST OFF THE COAST...SATURDAY. THE GRADIENT WILL BE FAIRLY LAX...AND 925 HPA WINDS ARE FORECAST TO BE 10 KNOTS OR LESS. THE PRIMARY HAZARD FOR MARINE INTERESTS WILL BE SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND INTO EARLY TONIGHT...WITH GUSTY WINDS, CLOUD TO SURFACE LIGHTNING, AND HEAVY RAIN WHICH WILL REDUCE VISIBILITIES LOCALLY BELOW ONE MILE. WINDS AND SEAS WILL BE MUCH HIGHER IN AND NEAR THUNDERSTORMS. ONLY A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON. OUTLOOK... A WEAKENING BOUNDARY IN THE AREA SATURDAY NIGHT MAY END UP DISSIPATING WITH LITTLE IMPACT ANTICIPATED. A STRONG COLD FRONT THEN MOVES THROUGH LATE SUNDAY BEFORE SHIFTING TO OUR EAST EARLY MONDAY. THE SOUTHERLY FLOW AHEAD OF THIS FRONT IS EXPECTED TO INCREASE WITH A TIGHTENING PRESSURE GRADIENT AS HEIGHTS FALL ALOFT. THE MODEL GUIDANCE CONTINUES TO INDICATE A STRENGTHENING LOW-LEVEL JET MOVING ACROSS THE AREA SUNDAY AFTERNOON AND EVENING. THE NAM CONTINUES TO BE MORE ROBUST WITH THIS WIND FIELD AND CLOSER TO THE SURFACE. SOME OF THE SREF MEMBERS AGREE WITH THE NAM AND THE ECMWF INDICATES 15-20 KNOTS OF SURFACE WIND. THE GFS IS WEAKER BUT STILL FAIRLY CLOSE TO SMALL CRAFT ADVISORY CRITERIA. TAKING A BLEND OF THE NAM AND GFS, WE INDICATED WINDS JUST GETTING TO ADVISORY CRITERIA /ESPECIALLY ON THE OCEAN ZONES/ FOR NOW AND WILL HOLD OFF ON A HEADLINE ATTM GIVEN IT BEING OUR FOURTH PERIOD. WE ALSO INDICATED SEAS A LITTLE HIGHER THAN WAVEWATCH ON THE OCEAN GIVEN THE SOUTHERLY FLOW, WITH THEM TOPPING OUT AT 5 FEET. SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT COULD PRODUCE LOCALLY GUSTY WINDS. A NORTH TO NORTHWEST MAY GUST TO 20 KNOTS MONDAY INTO TUESDAY BEHIND THE FRONT AS SOMEWHAT COOLER AIR MOVES IN. HIGH PRESSURE THEN BUILDS IN TUESDAY BEFORE SETTLING OFF THE COAST ON WEDNESDAY ALLOWING FOR A RETURN FLOW. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM... SHORT TERM... LONG TERM...GORSE AVIATION...GORSE MARINE...GORSE
Hazardous weather outlook, Aug 19, 7:55 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 755 PM EDT FRI AUG 19 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-210000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 755 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY AND SUNDAY NIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN, WHICH MAY LEAD TO LOCALIZED FLOODING. SOME THUNDERSTORMS MAY BECOME LOCALLY STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-210000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 755 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY AND SUNDAY NIGHT. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS. ALSO, SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SUNDAY DUE TO AN INCREASING SOUTHERLY WIND AHEAD OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 19, 7:13 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
713 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL CHESTER SPRINGS 40.09N 75.62W
08/19/2011 E0.88 INCH CHESTER PA PUBLIC
&&
EVENT NUMBER PHI1100601
GAINESLocal storm report, Aug 19, 7:19 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
719 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL TOBYHANNA 41.18N 75.42W
08/19/2011 E0.50 INCH MONROE PA PUBLIC
0145 PM HAIL LAUREL 38.55N 75.57W
08/19/2011 E0.25 INCH SUSSEX DE PUBLIC
0245 PM HAIL TOBYHANNA 41.18N 75.42W
08/19/2011 E1.75 INCH MONROE PA TRAINED SPOTTER
HAIL COVERING GROUND
0300 PM TSTM WND DMG CLAYTON 39.29N 75.63W
08/19/2011 KENT DE PUBLIC
STRUCTURAL DAMAGE FROM THUNDERSTORM WIND GUST
0312 PM HAIL DELMAR 38.46N 75.58W
08/19/2011 M0.75 INCH SUSSEX DE PUBLIC
0332 PM HAIL CREAM RIDGE 40.13N 74.52W
08/19/2011 M0.50 INCH MONMOUTH NJ TRAINED SPOTTER
0332 PM TSTM WND GST CREAM RIDGE 40.13N 74.52W
08/19/2011 M54 MPH MONMOUTH NJ TRAINED SPOTTER
0425 PM HAIL GERMANSVILLE 40.70N 75.71W
08/19/2011 E0.75 INCH LEHIGH PA PUBLIC
0448 PM TSTM WND DMG MEDFORD 39.90N 74.82W
08/19/2011 BURLINGTON NJ PUBLIC
TREES AND BRANCHES DOWN WITH SOME STRUCTURAL DAMAGE
0450 PM HAIL CLEMENTON 39.80N 74.99W
08/19/2011 M0.75 INCH CAMDEN NJ PUBLIC
0515 PM HAIL PENNSAUKEN 39.96N 75.06W
08/19/2011 M0.88 INCH CAMDEN NJ PUBLIC
0519 PM TSTM WND DMG NAZARETH 40.74N 75.31W
08/19/2011 NORTHAMPTON PA PUBLIC
LARGE BRANCHES BORKEN
0520 PM HAIL BANGOR 40.87N 75.21W
08/19/2011 M0.50 INCH NORTHAMPTON PA PUBLIC
0520 PM HAIL CHERRY HILL 39.93N 75.03W
08/19/2011 M0.88 INCH CAMDEN NJ PUBLIC
0521 PM HAIL MACUNGIE 40.52N 75.55W
08/19/2011 M0.50 INCH LEHIGH PA PUBLIC
0524 PM HAIL NAZARETH 40.74N 75.31W
08/19/2011 M0.50 INCH NORTHAMPTON PA PUBLIC
0530 PM HAIL CLEMENTON 39.80N 74.99W
08/19/2011 M1.00 INCH CAMDEN NJ PUBLIC
0530 PM HAIL WASHINGTON 40.76N 74.98W
08/19/2011 M0.75 INCH WARREN NJ PUBLIC
0540 PM HAIL 1 N PENNSAUKEN 39.96N 75.06W
08/19/2011 E0.50 INCH CAMDEN NJ TRAINED SPOTTER
0540 PM TSTM WND GST 1 N PENNSAUKEN 39.96N 75.06W
08/19/2011 E57 MPH CAMDEN NJ TRAINED SPOTTER
0545 PM HAIL NEW EGYPT 40.06N 74.53W
08/19/2011 M0.50 INCH OCEAN NJ PUBLIC
0600 PM HAIL EAST BRUNSWICK 40.43N 74.42W
08/19/2011 M0.75 INCH MIDDLESEX NJ PUBLIC
0600 PM HAIL SOUTH RIVER 40.45N 74.38W
08/19/2011 M0.50 INCH MIDDLESEX NJ PUBLIC
0600 PM HAIL DOWNINGTOWN 40.01N 75.70W
08/19/2011 E0.50 INCH CHESTER PA PUBLIC
0600 PM HAIL FREEHOLD 40.26N 74.28W
08/19/2011 E0.50 INCH MONMOUTH NJ PUBLIC
0600 PM HAIL DOWNINGTOWN 40.01N 75.70W
08/19/2011 E0.75 INCH CHESTER PA PUBLIC
0600 PM HAIL CHESTER SPRINGS 40.09N 75.62W
08/19/2011 E0.88 INCH CHESTER PA PUBLIC
0609 PM HAIL CHESTER SPRINGS 40.09N 75.62W
08/19/2011 E0.50 INCH CHESTER PA PUBLIC
0615 PM HAIL LIONVILLE 40.05N 75.66W
08/19/2011 E0.50 INCH CHESTER PA PUBLIC
0615 PM HAIL DOWNINGTOWN 40.01N 75.70W
08/19/2011 E0.50 INCH CHESTER PA PUBLIC
0615 PM HAIL WEST CHESTER 39.96N 75.61W
08/19/2011 E0.88 INCH CHESTER PA PUBLIC
0620 PM HAIL MORRISTOWN 40.79N 74.48W
08/19/2011 E0.50 INCH MORRIS NJ PUBLIC
0620 PM TSTM WND DMG WEST CHESTER 39.96N 75.61W
08/19/2011 CHESTER PA PUBLIC
LARGE BRANCHES DOWN
0620 PM TSTM WND DMG NORRISTOWN 40.12N 75.34W
08/19/2011 MONTGOMERY PA PUBLIC
BRANCHES DOWN
0623 PM HAIL MORRISTOWN 40.79N 74.48W
08/19/2011 E1.00 INCH MORRIS NJ PUBLIC
0625 PM HAIL MORRISTOWN 40.79N 74.48W
08/19/2011 E0.75 INCH MORRIS NJ PUBLIC
0625 PM TSTM WND GST CHATHAM 40.74N 74.38W
08/19/2011 E50 MPH MORRIS NJ PUBLIC
0630 PM TSTM WND DMG WILLIAMSTOWN 39.69N 74.98W
08/19/2011 GLOUCESTER NJ PUBLIC
STRUCTURAL DAMAGE
0635 PM HAIL MADISON 40.76N 74.42W
08/19/2011 E1.00 INCH MORRIS NJ PUBLIC
LARGE BRANCHES DOWN
0635 PM TSTM WND DMG MADISON 40.76N 74.42W
08/19/2011 MORRIS NJ PUBLIC
LARGE BRANCHES DOWN
&&
EVENT NUMBER PHI1100561 PHI1100562 PHI1100563 PHI1100566 PHI1100565
PHI1100573 PHI1100574 PHI1100567 PHI1100569 PHI1100568 PHI1100577
PHI1100578 PHI1100576 PHI1100579 PHI1100575 PHI1100580 PHI1100581
PHI1100582 PHI1100571 PHI1100572 PHI1100570 PHI1100583 PHI1100584
PHI1100586 PHI1100587 PHI1100596 PHI1100601 PHI1100585 PHI1100588
PHI1100590 PHI1100597 PHI1100589 PHI1100592 PHI1100593 PHI1100595
PHI1100591 PHI1100594 PHI1100600 PHI1100598 PHI1100599
GAINESSpecial weather statement, Aug 19, 7:33 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
733 PM EDT FRI AUG 19 2011
DEZ002-003-MDZ015-019-020-200130-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
733 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S...
SUSSEX AND TALBOT COUNTIES...
AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
CENTERVILLE TO 29 MILES WEST OF EASTON...MOVING SOUTHEAST AT 25 MPH.
THE THUNDERSTORMS WILL BE NEAR TILGHMAN ISLAND...SKIPTON AROUND 745
PM...TANYARD...MATTHEWS AROUND 800 PM...GREENWOOD...ANDREWSVILLE
AROUND 815 PM...BRIDGEVILLE...FEDERALSBURG AROUND 830 PM...SEAFORD
AND BLADES AROUND 845 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THE STRONGEST STORMS.
THESE STORMS COULD ALSO PRODUCE SMALL HAIL.
LAT...LON 3846 7570 3865 7572 3869 7583 3867 7595
3856 7604 3873 7625 3866 7635 3877 7640
3875 7635 3884 7630 3886 7639 3891 7633
3884 7630 3887 7625 3882 7621 3893 7621
3893 7628 3894 7627 3915 7582 3846 7527
TFGLocal storm report, Aug 19, 8:08 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
808 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG NEWTOWN TWP 40.24N 74.95W
08/19/2011 BUCKS PA 911 CALL CENTER
LARGE BRANCHES DOWN ON WIRES.
&&
EVENT NUMBER PHI1100602
GAINESLocal storm report, Aug 19, 8:50 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL TOBYHANNA 41.18N 75.42W
08/19/2011 E0.50 INCH MONROE PA PUBLIC
0145 PM HAIL LAUREL 38.55N 75.57W
08/19/2011 E0.25 INCH SUSSEX DE PUBLIC
0245 PM HAIL TOBYHANNA 41.18N 75.42W
08/19/2011 E1.75 INCH MONROE PA TRAINED SPOTTER
HAIL COVERING GROUND
0300 PM TSTM WND DMG CLAYTON 39.29N 75.63W
08/19/2011 KENT DE PUBLIC
STRUCTURAL DAMAGE FROM THUNDERSTORM WIND GUST
0312 PM HAIL DELMAR 38.46N 75.58W
08/19/2011 M0.75 INCH SUSSEX DE PUBLIC
0332 PM HAIL CREAM RIDGE 40.13N 74.52W
08/19/2011 M0.50 INCH MONMOUTH NJ TRAINED SPOTTER
0332 PM TSTM WND GST CREAM RIDGE 40.13N 74.52W
08/19/2011 M54 MPH MONMOUTH NJ TRAINED SPOTTER
0425 PM HAIL GERMANSVILLE 40.70N 75.71W
08/19/2011 E0.75 INCH LEHIGH PA PUBLIC
0443 PM TSTM WND GST LEWES 38.78N 75.15W
08/19/2011 M58 MPH SUSSEX DE MESONET
ALSO WIRES DOWN ALONG COASTAL ROADWAY.
0448 PM TSTM WND DMG MEDFORD 39.90N 74.82W
08/19/2011 BURLINGTON NJ PUBLIC
TREES AND BRANCHES DOWN WITH SOME STRUCTURAL DAMAGE
0450 PM HAIL CLEMENTON 39.80N 74.99W
08/19/2011 M0.75 INCH CAMDEN NJ PUBLIC
0515 PM HAIL PENNSAUKEN 39.96N 75.06W
08/19/2011 M0.88 INCH CAMDEN NJ PUBLIC
0519 PM TSTM WND DMG NAZARETH 40.74N 75.31W
08/19/2011 NORTHAMPTON PA PUBLIC
LARGE BRANCHES BORKEN
0520 PM HAIL BANGOR 40.87N 75.21W
08/19/2011 M0.50 INCH NORTHAMPTON PA PUBLIC
0520 PM HAIL CHERRY HILL 39.93N 75.03W
08/19/2011 M0.88 INCH CAMDEN NJ PUBLIC
0521 PM HAIL MACUNGIE 40.52N 75.55W
08/19/2011 M0.50 INCH LEHIGH PA PUBLIC
0524 PM HAIL NAZARETH 40.74N 75.31W
08/19/2011 M0.50 INCH NORTHAMPTON PA PUBLIC
0530 PM HAIL CLEMENTON 39.80N 74.99W
08/19/2011 M1.00 INCH CAMDEN NJ PUBLIC
0530 PM HAIL WASHINGTON 40.76N 74.98W
08/19/2011 M0.75 INCH WARREN NJ PUBLIC
0540 PM HAIL 1 N PENNSAUKEN 39.96N 75.06W
08/19/2011 E0.50 INCH CAMDEN NJ TRAINED SPOTTER
0540 PM TSTM WND GST 1 N PENNSAUKEN 39.96N 75.06W
08/19/2011 E57 MPH CAMDEN NJ TRAINED SPOTTER
0545 PM HAIL NEW EGYPT 40.06N 74.53W
08/19/2011 M0.50 INCH OCEAN NJ PUBLIC
0600 PM HAIL EAST BRUNSWICK 40.43N 74.42W
08/19/2011 M0.75 INCH MIDDLESEX NJ PUBLIC
0600 PM HAIL SOUTH RIVER 40.45N 74.38W
08/19/2011 M0.50 INCH MIDDLESEX NJ PUBLIC
0600 PM HAIL DOWNINGTOWN 40.01N 75.70W
08/19/2011 E0.50 INCH CHESTER PA PUBLIC
0600 PM HAIL FREEHOLD 40.26N 74.28W
08/19/2011 E0.50 INCH MONMOUTH NJ PUBLIC
0600 PM HAIL DOWNINGTOWN 40.01N 75.70W
08/19/2011 E0.75 INCH CHESTER PA PUBLIC
0600 PM HAIL CHESTER SPRINGS 40.09N 75.62W
08/19/2011 E0.88 INCH CHESTER PA PUBLIC
0609 PM HAIL CHESTER SPRINGS 40.09N 75.62W
08/19/2011 E0.50 INCH CHESTER PA PUBLIC
0615 PM HAIL LIONVILLE 40.05N 75.66W
08/19/2011 E0.50 INCH CHESTER PA PUBLIC
0615 PM HAIL DOWNINGTOWN 40.01N 75.70W
08/19/2011 E0.50 INCH CHESTER PA PUBLIC
0615 PM HAIL WEST CHESTER 39.96N 75.61W
08/19/2011 E0.88 INCH CHESTER PA PUBLIC
0620 PM HAIL MORRISTOWN 40.79N 74.48W
08/19/2011 E0.50 INCH MORRIS NJ PUBLIC
0620 PM TSTM WND DMG WEST CHESTER 39.96N 75.61W
08/19/2011 CHESTER PA PUBLIC
LARGE BRANCHES DOWN
0620 PM TSTM WND DMG NORRISTOWN 40.12N 75.34W
08/19/2011 MONTGOMERY PA PUBLIC
BRANCHES DOWN
0623 PM HAIL MORRISTOWN 40.79N 74.48W
08/19/2011 E1.00 INCH MORRIS NJ PUBLIC
0625 PM HAIL MORRISTOWN 40.79N 74.48W
08/19/2011 E0.75 INCH MORRIS NJ PUBLIC
0625 PM TSTM WND GST CHATHAM 40.74N 74.38W
08/19/2011 E50 MPH MORRIS NJ PUBLIC
0625 PM TSTM WND DMG NEWTOWN TWP 40.24N 74.95W
08/19/2011 BUCKS PA 911 CALL CENTER
LARGE BRANCHES DOWN ON WIRES.
0630 PM TSTM WND DMG WILLIAMSTOWN 39.69N 74.98W
08/19/2011 GLOUCESTER NJ PUBLIC
STRUCTURAL DAMAGE
0635 PM HAIL MADISON 40.76N 74.42W
08/19/2011 E1.00 INCH MORRIS NJ PUBLIC
LARGE BRANCHES DOWN
0635 PM TSTM WND DMG MADISON 40.76N 74.42W
08/19/2011 MORRIS NJ PUBLIC
LARGE BRANCHES DOWN
&&
EVENT NUMBER PHI1100561 PHI1100562 PHI1100563 PHI1100566 PHI1100565
PHI1100573 PHI1100574 PHI1100567 PHI1100603 PHI1100569 PHI1100568
PHI1100577 PHI1100578 PHI1100576 PHI1100579 PHI1100575 PHI1100580
PHI1100581 PHI1100582 PHI1100571 PHI1100572 PHI1100570 PHI1100583
PHI1100584 PHI1100586 PHI1100587 PHI1100596 PHI1100601 PHI1100585
PHI1100588 PHI1100590 PHI1100597 PHI1100589 PHI1100592 PHI1100593
PHI1100595 PHI1100591 PHI1100594 PHI1100602 PHI1100600 PHI1100598
PHI1100599
TGSpecial weather statement, Aug 19, 9:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 PM EDT FRI AUG 19 2011
DEZ002>004-MDZ012-015-019-020-200315-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT MD-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
918 PM EDT FRI AUG 19 2011
...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL AFFECT
CAROLINE...KENT...QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AN AREA OF SHOWERS AND THUNDERSTORMS OVER THE CENTRAL DELMARVA
PENINSULA. THIS AREA IS MOVING SOUTHEAST AT AROUND 15 MPH.
THE STRONGEST PRESENT THUNDERSTORM IF IT MAINTAINS ITS STRENGTH AND
SPEED WILL MOVE THROUGH GEORGETOWN...LEWES...DEWEY BEACH AND
REHOBOTH BEACH.
SOME LOCALLY HEAVY RAIN WILL FALL OVER THE NEXT TWO HOURS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
LAT...LON 3846 7570 3867 7576 3869 7590 3857 7603
3877 7635 3883 7620 3894 7624 3885 7639
3905 7631 3900 7618 3915 7628 3928 7621
3938 7584 3929 7568 3937 7550 3893 7530
3879 7511 3881 7508 3846 7503
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:03 PM EDT | Areal Flood Warning | PHI | Montgomery, Philadelphia | 9 hr |
| Aug 19, 8:54 PM EDT | Areal Flood Warning | PHI | Chester | 4 hr |
| Aug 19, 11:51 PM EDT | Areal Flood Warning | PHI | Montgomery, Philadelphia | 3 hr |
Nearby
Special Weather Statements in Maryland, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.